I bought the Alpha Trak 2 meter and learned how to home test very well. I learned as much as I could about diabetes and still regularly educate myself on diabetes information. I have gone through the entire process of my vet not knowing or not caring too much about carbs, diet, or dry food causing higher numbers than wet and because of this I have taken this into my own hands to an extent. The first step I took on my own accord was completely stopping the dry food. Ninja has slowly moved his way up to 4 units of Lantus glargine (was at 5 - 6 at one point) and still remains in the 300 to 500 range with very few exceptions. I have stopped all dry food because of the high carb content. He gets a boiled egg for snacking on after his normal meals. He usually doesn't touch much of it unless he is having a bad day, his numbers are high, and he's feeling extra hungry. I first moved him from the wet Hill's C/D to the wet Purina DM. This seemed to help for maybe one day but likely was a coincidence of him just having a good day. After a week of the DM and no improvement, I have switched him to a pate, Fancy Feast Classic Ocean Whitefish & Tuna after viewing Dr. Lisa's incredible chart for a few hours and deciding it would be a decent pick with low carbs. This hasn't seemed to drop his levels like I assumed the lower level of carbs would. This has prompted me to start my journey here in felinediabetes, because I'm not really sure where to go from here. Some days he has lower numbers than others. He is almost always fed the same amount yet his numbers vary. I haven't been able to figure out why. I keep reading that 4 units is too high and I agree. He tested below 100 earlier this month and I checked twice because I thought I had a bad test strip and this was after a week of 5 or 6 units every day, dosage varying by how high he was right before administering the injection. I have not tried doses that high consistently because well.. it seems like so much! Also because I am worried that between the new low carb diet and that much insulin it may be too much.